(This post may contain affiliate links. Read the full disclosure policy here.)
Having active acne and scars can lower your self-confidence and increase your insecurity. Most dermatologists recommend two important skin care treatments to eliminate stubborn acne: 1. Accutane, 2. Chemical peel. Both of the treatments are great for eliminating cystic acne and stubborn pimples.
However, after learning about those treatments, most patients ask,” Can I do a chemical peel on Accutane?”
The answer is “NO.” You cannot perform a chemical peel on Accutane. That is because taking both treatments for the same issue will probably cause more severe damage to your skin.
Moreover, there are other reasons you should avoid chemical peeling while on Accutane. In the following discussion, you will learn them more precisely.
Can I Do Chemical Peel While on Accutane?
According to dermatologists, chemical peels should not be performed while taking Accutane. It’s because after taking Accutane, our skin becomes incredibly delicate and sensitive, and it cannot tolerate the harsh chemicals used in chemical peeling. Moreover, according to the American Society for Dermatologic Surgery, chemical peels are not suggested six months following Accutane treatment.
Accutane and chemical peels are strong skin treatments with potential side effects. Accutane is an oral medication for acne that is prescribed for 6 months to get the ultimate result. On the other side, chemical peeling is a topical medicine administered by an experienced dermatologist to remove acne marks and scars.
Accutane and chemical peeling help shed the skin’s upper layer and expose the new, fresh, and even-toned skin. However, Accutane has severe side effects that already damage the pilosebaceous glands and stop oil production. A combined medication of Accutane and chemical peeling could seriously harm your health and skin.
According to another research, acne, pigmentary dyschromia, and photoaging are among the conditions with which chemical peels can help. The use of oral isotretinoin is revered as the most effective treatment for acne. Due to the increased risk of consequences such as dryness, erythema, post-inflammatory hyperpigmentation, and scarring, combining the two is not currently recommended.
What Happens If I Do a Chemical Peel on Accutane?
Chemical peeling is a powerful treatment; dermatologists use glycolic acid to perform the chemical peeling procedure. In one week of the process, our skin starts to peel the upper layer and expose a new layer of skin. The shedding process takes seven to ten days. The newly exposed skin is sensitive and delicate if you do chemical peeling.
If you do a chemical peel on Accutane, your skin will experience severe scarring and hyperpigmentation. Taking Accutane already causes serious damage to your skin, and applying a chemical peel further damages it. Accutane resurfaces the skin, so doing a chemical peel is pointless. Doing a chemical peel while on Accutane is just unnecessary.
Related Articles: -Can You Smoke On Accutane? -Can You Wear Makeup While On Accutane? -Will Accutane Get Rid of Blackheads?[Explained]
However, suppose you still want to perform chemical peels during the Accutane session. In that case, your skin will irritate, and you will experience chemical burns. You will see severe hyperpigmentation around your mouth and scars all over your face. The pores will get bigger because of the cell damage if you go for chemical peeling during Accutane. Due to the damage that chemical peeling will cause to your skin, healing will take longer.
How Long After Accutane Can You Get a Chemical Peel?
Accutane is a course of six months, and during this procedure, you should not do any chemical peeling treatments. That’s why most patients ask, “How long after Accutane can I get a chemical peel?” The answer is that you have to wait six to twelve months after Accutane to undergo the chemical peel. Our bodies take time to heal from the damage Accutane gave us. The skin after Accutane remains thin, and it takes six to one year to become thick. Our skin gets back to its normal state after six months of Accutane.
That’s why you should always wait at least one year after Accutane to get chemical peels done. The skin cells start to rejuvenate after isotretinoin. However, if you wait a few months, your skin will heal properly, and you can go ahead with your chemical peeling procedure.
Can I Get a Chemical Peel Before Accutane?
depends on how long you are doing chemical peels before Accutane. A study has shown a 34-year-old woman experienced severe hyperpigmentation and scarring because of doing a chemical peel 3 months before starting Accutane.
In other words, it is mandatory to do a chemical peel six to ten months before starting Accutane. Dermatologists recommend doing either one of the skin treatments to get rid of acne and scars. Doing both Accutane and chemical peeling is too much to handle for your skin. Getting a chemical peel before Accutane is okay as long as the distance is at least six to eight months before.
Can I Do a Chemical Peel After Accutane?
Chemical peels are safe to undergo if it has been more than 6 months since you last took Accutane. If you are currently taking Accutane or still feeling its aftereffects, you should not get a chemical peel. After waiting 6 months, you can safely get a chemical peel without experiencing any further adverse effects.
What Type of Cosmetic Work Should I Avoid While on Accutane?
Accutane is a powerful medication that can cause severe skin damage if you are not careful enough. That’s why dermatologists recommend avoiding cosmetic and skincare work while on Accutane. Here are things you should avoid while on Accutane:
Accutane is already exfoliating our skin deeply. So, you should not use any physical exfoliator to exfoliate your skin on Accutane. You can exfoliate your skin after six months of Accutane so that your skin can get time to heal properly.
AHA BHA Toner
Any kind of exfoliating toner is a big NO during the course of Accutane. Our skin gets fragile during Accutane, and the toner will irritate the skin.
Accutane is already a form of retinol. So, topical retinol is unnecessary and harmful to the skin during Accutane.
Doing tattoos is strictly prohibited during the Accutane. It is because the needle of the tattoo machine can cause severe damage to the skin cells and make it even worse. People can die from the infection of a tattoo needle while on Accutane. So, avoid getting tattoos for at least one year after Accutane.
Laser treatment will cause hyperpigmentation if performed on someone on Accutane. Although laser therapy deeply penetrates the skin, the skin becomes sensitive and irritated while taking Accutane. So, make sure you are avoiding laser treatment on Accutane.
Dermaplaning or dermal needling is also prohibited during Accutane. Derma needling can cause severe scars if you try to perform it at home without any professional experience. So do not try to do derma needly or shave your skin during the Accutane.
Vitamin C or any kind of active serums will irritate the skin during Accutane. You can use hyaluronic acid to lock the skin’s moisture during the Accutane. But make sure to avoid using active serums while on Accutane.
Can I take isotretinoin after a chemical peel?
Yes, you can take isotretinoin or Accutane just after 10 days of post-chemical peel. The effect of chemical peel stays only for 10 days. After that period, you can start another medication.
Does isotretinoin help with hyperpigmentation?
No, acne-related hyperpigmentation is not reduced by isotretinoin treatment. Pores. Since isotretinoin works by reducing the size of the sebaceous glands, pores seem smaller while on treatment but return to normal after the drug is discontinued.
Can I exfoliate while on Accutane?
Extremely little exfoliation is probably safe if your skin is not dry. If you choose to continue exfoliating while taking Accutane, do so no more than twice a week at first and then as needed because your skin will be more sensitive and easily injured.
Hopefully, taking Accutane while also undergoing a chemical peel is not recommended since you will have severe side effects. Because both drugs are used to treat skin conditions like acne, and both can have undesirable consequences. Therefore, you may be putting yourself in grave danger if you combine the two.
Disclaimer: The information included at this site is for educational purposes only and is not intended to be a substitute for medical treatment by a health care professional. Because of unique individual needs, the reader should consult their physician to determine the appropriateness of the information for the reader’s situation.
[…] Can I Do Chemical Peel While on Accutane? […]